Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 106, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 5, 2009, 10:33 PM EDT for 4 counties in Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2009, 10:33 PM EDT (02:33 UTC)
- Expired
- Apr 5, 2009, 11:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Butts County, GA, Jasper County, GA, Morgan County, GA, Putnam County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 060233
SVRFFC
GAC035-159-211-237-060315-
/O.NEW.KFFC.SV.W.0106.090406T0233Z-090406T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1033 PM EDT SUN APR 5 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BUTTS COUNTY IN CENTRAL GEORGIA
NORTHERN JASPER COUNTY IN CENTRAL GEORGIA
NORTHWESTERN PUTNAM COUNTY IN CENTRAL GEORGIA
SOUTHERN MORGAN COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 1115 PM EDT
* AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS
STORM WAS LOCATED NEAR JACKSON OR ABOUT 17 MILES WEST OF MONTICELLO
...MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHADY
DALE AND MADISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3341 8327 3321 8387 3336 8396 3340 8389
3337 8386 3343 8383 3363 8342
TIME...MOT...LOC 0233Z 243DEG 43KT 3327 8395
$$4 follow-up statements
000
WWUS52 KFFC 060244
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 PM EDT SUN APR 5 2009
GAC035-060253-
/O.CAN.KFFC.SV.W.0106.000000T0000Z-090406T0315Z/
BUTTS GA-
1044 PM EDT SUN APR 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUTTS COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
IF YOU SAW WIND DAMAGE OR LARGE HAIL...WAIT UNTIL AFTER THE STORM
HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE
AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3322 8383 3324 8382 3330 8383 3335 8386
3337 8386 3342 8383 3363 8342 3341 8327
TIME...MOT...LOC 0243Z 244DEG 43KT 3333 8381
$$
GAC159-211-237-060315-
/O.CON.KFFC.SV.W.0106.000000T0000Z-090406T0315Z/
PUTNAM GA-JASPER GA-MORGAN GA-
1044 PM EDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR SOUTHERN MORGAN...NORTHERN JASPER AND NORTHWESTERN PUTNAM
COUNTIES...
AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.
THIS STORM WAS CENTERED 2 MILES WEST NORTHWEST OF MONTICELLO...MOVING
NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EUDORA...MONTICELLO...CALVIN...FARRAR...SHADY DALE...CENTRAL GEORGIA
EXPERIMENT STATION...GODFREY...ROCK EAGLE 4-H CENTER...MADISON AND
HARMONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR
WEST CENTRAL GEORGIA.
&&
LAT...LON 3322 8383 3324 8382 3330 8383 3335 8386
3337 8386 3342 8383 3363 8342 3341 8327
TIME...MOT...LOC 0243Z 244DEG 43KT 3333 8381
$$000 WWUS52 KFFC 060301 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1101 PM EDT SUN APR 5 2009 GAC159-211-237-060315- /O.CON.KFFC.SV.W.0106.000000T0000Z-090406T0315Z/ PUTNAM GA-JASPER GA-MORGAN GA- 1101 PM EDT SUN APR 5 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR SOUTHERN MORGAN...NORTHEASTERN JASPER AND NORTHWESTERN PUTNAM COUNTIES... AT 1100 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR SHADY DALE... MOVING NORTHEAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTRAL GEORGIA EXPERIMENT STATION...GODFREY...ROCK EAGLE 4-H CENTER... HARMONY AND MADISON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3334 8362 3347 8369 3363 8342 3341 8327 TIME...MOT...LOC 0302Z 244DEG 38KT 3343 8357 $$
000 WWUS52 KFFC 060302 CCA SVSFFC SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1101 PM EDT SUN APR 5 2009 GAC159-211-237-060315- /O.COR.KFFC.SV.W.0106.000000T0000Z-090406T0315Z/ PUTNAM GA-JASPER GA-MORGAN GA- 1101 PM EDT SUN APR 5 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR SOUTHERN MORGAN...NORTHEASTERN JASPER AND NORTHWESTERN PUTNAM COUNTIES... AT 1100 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL NEAR SHADY DALE...MOVING NORTHEAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTRAL GEORGIA EXPERIMENT STATION...GODFREY...ROCK EAGLE 4-H CENTER... HARMONY AND MADISON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3334 8362 3347 8369 3363 8342 3341 8327 TIME...MOT...LOC 0302Z 244DEG 38KT 3343 8357 $$
000 WWUS52 KFFC 060310 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1110 PM EDT SUN APR 5 2009 GAC159-211-237-060319- /O.EXP.KFFC.SV.W.0106.000000T0000Z-090406T0315Z/ PUTNAM GA-JASPER GA-MORGAN GA- 1110 PM EDT SUN APR 5 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORGAN...NORTHEASTERN JASPER AND NORTHWESTERN PUTNAM COUNTIES WILL BE ALLOWED TO EXPIRE AT 1115 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BUT WILL STILL BE CAPABLE OF SMALL HAIL AND BRIEF HEAVY RAINFALL AS IT MOVES ACROSS SOUTHEASTERN MORGAN COUNTY THROUGH 1130 PM EDT. IF YOU SAW WIND DAMAGE OR HAIL...WAIT UNTIL AFTER THE STORM HAS PASSED... AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3334 8362 3347 8369 3363 8342 3341 8327 TIME...MOT...LOC 0309Z 244DEG 38KT 3346 8349 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:07 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 5, 9:07 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 907 PM EDT SUN APR 5 2009 .UPDATE... CONVECTION MOVING INTO WEST CENTRAL GEORGIA AT THIS TIME AND CONVECTION HAS FINALLY STARTED TO DEVELOP FARTHER SOUTH ALONG THE COLD FRONT IN NORTHERN ALABAMA. NO LARGE SCALE UPDATE PLANNED TO THE CURRENT FORECAST AT THIS TIME. MINOR ALTERATIONS ARE POSSIBLE AS UPDATES ARE ISSUED TO MANAGE CURRENT TOR WATCH IN EFFECT FOR EXTREME WEST CENTRAL GEORGIA...AND ANY ADDITIONAL WATCHES THAT MAY BE NEEDED. && .PREV DISCUSSION... /ISSUED 630 PM EDT SUN APR 5 2009/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... WAITING TO SEE IF CONVECTION DEVELOPS FARTHER SOUTH ALONG THE FRONT. I WILL GO WITH LIKELY POPS FOR MY FORECAST AREA WITH THE FRONTAL PASSAGE. ENOUGH SHEAR AND INSTABILITY FOR THE...A FEW MAY BE SEVERE...PHRASING IN THE ZONES AT LEAST FOR THIS EVENING. NEXT BIG DEAL WILL BE THE WIND...COLD AND POSSIBLE WINTRY PRECIPITATION EXPECTED TO SWEEP IN BEHIND THIS COLD FRONT. I WILL LEAVE THE WIND ADVISORY UNCHANGED FOR NOW. WIND SPEEDS MAY REACH HIGH WIND WARNING CRITERIA DURING THE AFTERNOON AND EVENING MONDAY...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE NORTH. MUCH COLDER AIRMASS MOVING INTO THE REGION FOR MONDAY THROUGH TUESDAY NIGHT. STRONGER WINDS...CLOUDS AND RESIDUAL VERY LOW LEVEL MOISTURE MAY KEEP THE MAJORITY OF THE AREA FROM DROPPING BELOW FREEZING FOR ANY EXTENDED PERIOD OF TIME MONDAY NIGHT...BUT PARTIAL CLEARING AND DIMINISHING WINDS TUESDAY NIGHT MAY LEAVE THE MAJORITY OF THE FORECAST AREA VULNERABLE TO A LATE SEASON FREEZE. STRONG COLD ADVECTION AND WRAP AROUND MOISTURE FROM A DEEPENING LOW OVER THE NORTHEAST U.S. ALSO HAS THE POTENTIAL TO BRING A BIT OF WINTRY PRECIPITATION TO NORTH GEORGIA MONDAY NIGHT. THERE SHOULD BE ENOUGH MOISTURE AND MID LEVEL INSTABILITY FOR SOME ISOLATED TO SCATTERED SHOWERS FROM ROUGHLY THE ATLANTA METRO AREA NORTHWARD MONDAY AFTERNOON THROUGH TUESDAY. WITH THE STRONG COLD ADVECTION AND VERY COLD 85OMB TEMPERATURES THERE SHOULD BE AT LEAST A MIXTURE OF RAIN AND SNOW SHOWERS LATE MONDAY INTO EARLY TUESDAY. PRECIPITATION AMOUNTS APPEAR TO REMAIN LIGHT WITH LITTLE OR ACCUMULATION EXPECTED OUTSIDE OF THE HIGHEST ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS... WHERE AROUND A HALF INCH OR SO OF ACCUMULATION SEEMS POSSIBLE. THIS IS BELOW WINTER WEATHER ADVISORY LEVELS...BUT A SPECIAL WEATHER STATEMENT WILL BE ISSUED TO ADDRESS THIS UNUSUAL LATE SEASON EVENT. LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE EXTENDED FORECAST PERIOD STARTS OUT WITH TEMPERATURES MODERATING TOWARD MORE SEASONAL NORMS AS THE NORTHWESTERLY UPPER LEVEL FLOW QUICKLY FLATTENS AND THEN TURNS SOUTHWESTERLY AHEAD OF ANOTHER QUICK MOVING UPPER TROUGH. THIS SYSTEM SWEEP QUICKLY INTO THE OHIO VALLEY AND DRAGS ANOTHER COLD FRONT THROUGH THE FORECAST AREA THURSDAY INTO FRIDAY. FIRE WEATHER... STRONG WINDS MONDAY AND TUESDAY WILL MEET WIND SPEED CRITERIA FOR RED FLAG CONDITIONS...BUT FUEL MOISTURES ARE LIKELY TO REMAIN TOO HIGH FOR THE ISSUANCE OF A RED FLAG WARNING AT THIS TIME. HYDROLOGY... ADDITIONAL PRECIPITATION TONIGHT IS NOT EXPECTED TO BE ENOUGH TO CAUSE WIDESPREAD FLOODING PROBLEMS. HOWEVER...ANY ADDITIONAL RAINFALL OVER CENTRAL GEORGIA MAY AGGRAVATE CURRENT RIVER FLOODING. AVIATION... MAIN CONCERN FOR AVIATION THROUGH TONIGHT IS PASSAGE OF COLD FRONT AND TIMING OT SHRA/TSRA. FROPA EXPECTED BY 06Z-07Z...WITH SHRA/TSRA PRECEDING FRONT...BY 02-03Z FOR ATL TAF SITES...EARLIER FOR CSG. ANOTHER CONCERN IS MOISTURE POOLING JUST NORTH OF WARM FRONT/MESO-LOW IN SOUTH CENTRAL ALABAMA. THIS FEATURE IS CAUSING IFR VSBYS/CIGS ACROSS MUCH OF CENTRAL ALABAMA AT THE MOMENT. AS MOISTURE TONGUE PUSHES NE THIS EVENING...IFR CONDITIONS MAY BE POSSIBLE FOR ATL TAF SITES...EVEN BEFORE PRECIP ARRIVES. WINDS EXPECTED TO REMAIN GENERALLY SE UNTIL FRONT DRAWS CLOSER...WITH BRIEF PERIOD OF SW BEFORE FROPA. GUSTY WINDS EXPECTED TO BUILD IN QUICKLY BEHIND FRONT..BY 09-12Z...WITH GUSTS TO 30 KT POSSIBLE AFTER SUNRISE. MVFR CIGS EXPECTED TO PERSIST THROUGH MUCH OF THE DAY ON MONDAY WITH SIGNIFICANT WRAPAROUND MOISTURE BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 54 58 32 51 29 / 60 30 20 10 5 ATLANTA 46 52 32 49 29 / 60 20 20 10 5 BLAIRSVILLE 43 48 31 44 25 / 70 30 40 20 10 CARTERSVILLE 45 53 30 50 25 / 70 20 20 20 5 COLUMBUS 51 55 33 53 30 / 60 10 10 5 5 GAINESVILLE 49 53 33 49 30 / 60 30 30 20 10 MACON 53 60 34 55 28 / 60 20 10 5 5 ROME 44 54 31 50 26 / 70 20 30 20 10 PEACHTREE CITY 46 53 31 50 26 / 60 10 20 5 5 VIDALIA 63 67 37 57 30 / 60 30 10 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 2 AM MONDAY TO 2 AM EDT TUESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB... BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. TORNADO WATCH UNTIL 2 AM EDT MONDAY FOR THE FOLLOWING ZONES: CHATTAHOOCHEE...HARRIS...MARION...MERIWETHER...MUSCOGEE... STEWART...TALBOT...TROUP...WEBSTER. && 20
Hazardous weather outlook, Apr 5, 5:35 PM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT SUN APR 5 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 535 PM EDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS EVENING AND TONIGHT. .SYNOPSIS... A STRONG SPRING STORM SYSTEM WILL CONTINUE TO DEEPEN AS IT MOVES ACROSS THE MID MISSISSIPPI VALLEY. AS IT MOVES INTO THE UPPER OHIO VALLEY...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS ALONG WITH CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DISCUSSION... GULF MOISTURE WILL CONTINUE TO SPREAD OVER THE REGION. AS THE UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT MOVES INTO THE TENNESSEE VALLEY THIS EVENING...THE ATMOSPHERE ACROSS GEORGIA WILL DESTABILIZE. CAPES WILL INCREASE TO 1000 TO 1500 WITH LIFTED INDEX VALUES DECREASING TO AROUND -5. SEVERE THUNDERSTORMS WILL BE POSSIBLE BEGINNING EARLY THIS EVENING OVER WEST CENTRAL GEORGIA...AND SPREADING EAST THROUGH THE EVENING INTO THE EARLY MORNING ACROSS CENTRAL GEORGIA. AS THE COLD FRONT APPROACHES BY LATE THIS EVENING...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT...ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG GUSTY WINDS WILL OCCUR MONDAY AND TUESDAY. FOR MORE INFORMATION ON THE WINDS SEE THE LATEST WIND ADVISORY STATEMENT. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION...ESPECIALLY THIS EVENING AND TONIGHT.
In the hours before
Special weather statement, Apr 5, 9:01 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 901 PM EDT SUN APR 5 2009 GAZ078-089-060130- 901 PM EDT SUN APR 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN NORTHERN MUSCOGEE AND HARRIS COUNTIES UNTIL 930 PM EDT... AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED JUST WEST OF LAKE HARDING...MOVING EAST AT 50 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS NORTHERN MUSCOGEE AND HARRIS COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MULBERRY GROVE...FORTSON...MIDLAND...CATAULA...ELLERSLIE...HAMILTON...PINE MOUNTAIN VALLEY...F.D. ROOSEVELT STATE PARK...WAVERLY HALL AND SHILOH.
Special weather statement, Apr 5, 9:21 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 921 PM EDT SUN APR 5 2009 GAZ067-079-060145- 921 PM EDT SUN APR 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TALBOT AND MERIWETHER COUNTIES UNTIL 945 PM EDT... AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF HAMILTON...MOVING EAST NORTHEAST AT 50 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TALBOT AND MERIWETHER COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DURAND...FLINT HILL...HARRIS CITY... WARM SPRINGS...WOODLAND...RALEIGH...MANCHESTER...WOODBURY AND PLEASANT HILL. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 5, 9:40 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 940 PM EDT SUN APR 5 2009 GAZ067>069-060215- 940 PM EDT SUN APR 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 1015 PM EDT... AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR RALEIGH...MOVING EAST NORTHEAST AT 50 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UPSON...PIKE AND MERIWETHER COUNTIES THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HARRIS CITY...WARM SPRINGS...RALEIGH...WOODBURY...CREST...IMLAC...MOLENA...CONCORD... HANNAHS MILL...ATWATER...HILLTOP...LIFSEY SPRINGS...ZEBULON AND MEANSVILLE. A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF WEST CENTRAL GEORGIA UNTIL 200 AM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Apr 5, 10:01 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1001 PM EDT SUN APR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL CONCORD 32.14N 84.38W
04/05/2009 E0.25 INCH SUMTER GA AMATEUR RADIO
&&
SNELSONLocal storm report, Apr 5, 10:09 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 PM EDT SUN APR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 2 W ZEBULON 33.10N 84.38W
04/05/2009 E0.25 INCH PIKE GA AMATEUR RADIO
&&
CORRECTED LOCATION
SNELSONLocal storm report, Apr 5, 10:30 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 PM EDT SUN APR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL 2 SE ORCHARD HILL 33.17N 84.19W
04/05/2009 E0.88 INCH LAMAR GA AMATEUR RADIO
&&
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:58 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Monroe, Pike, Spalding | 47 min |
| Apr 6, 12:39 AM EDT | Severe Thunderstorm Warning | FFC | Hancock | 24 min |
| Apr 6, 4:56 PM EDT | Freeze Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.